Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 138, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 26, 2025, 9:11 PM EDT for Perry County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2025, 9:11 PM EDT (01:11 UTC)
- Expired
- Jul 26, 2025, 11:40 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 9:37 PM EDT | FLASH FLOOD | 2 Ese Glenford, OH | Water reported across State Route 204 near Glass Rock Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2479 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
022
WGUS51 KRLX 270111
FFWRLX
OHC127-270400-
/O.NEW.KRLX.FF.W.0138.250727T0111Z-250727T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
911 PM EDT Sat Jul 26 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Perry County in southeastern Ohio...
* Until midnight EDT tonight.
* At 911 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Lexington, Somerset, Perry State Forest, Crooksville,
Thornville, Junction City and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3974 8237 3974 8240 3983 8240 3984 8247
3993 8246 3993 8242 3992 8241 3991 8216
3982 8217 3982 8207 3977 8208 3971 8213
3966 8227 3965 8237
FLASH FLOOD...RADAR INDICATED
$$
GW2 follow-up statements
732
WGUS71 KRLX 270220
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1020 PM EDT Sat Jul 26 2025
OHC127-270400-
/O.CON.KRLX.FF.W.0138.000000T0000Z-250727T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry OH-
1020 PM EDT Sat Jul 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT
FOR NORTHERN PERRY COUNTY...
At 1020 PM EDT, emergency management reported flash flooding caused
by thunderstorms that have moved through the warned area. Between 1
and 2.5 inches of rain has fallen. Flash flooding is already
occurring, with reports of high water across several roads
throughout the county.
HAZARD...Flash flooding caused by prior thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
New Lexington, Somerset, Perry State Forest, Thornville, Junction
City and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3984 8247 3992 8246 3991 8216 3982 8217
3982 8212 3979 8216 3976 8218 3971 8218
3968 8237 3974 8237 3974 8240 3983 8240
FLASH FLOOD...OBSERVED
$$
GW031
WGUS71 KRLX 270340
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1140 PM EDT Sat Jul 26 2025
OHC127-270350-
/O.CAN.KRLX.FF.W.0138.000000T0000Z-250727T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry OH-
1140 PM EDT Sat Jul 26 2025
...FLASH FLOOD WARNING FOR NORTHERN PERRY COUNTY HAS BEEN REPLACED
WITH A FLOOD WARNING...
&&
LAT...LON 3984 8247 3992 8246 3991 8216 3982 8217
3982 8212 3979 8216 3976 8218 3971 8218
3968 8237 3974 8237 3974 8240 3983 8240
$$
JZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 7:52 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 26, 7:52 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
752 PM EDT Sat Jul 26 2025
.SYNOPSIS...
High pressure continues a stretch of hot and humid weather with
the chance for mainly afternoon and evening showers and storms
with localized downpours. A cold front arrives later next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 615 PM Saturday...
Updated POPs between now and midnight to account for current
conditions and trends, as well as incorporating some of the
latest hi-res guidance. Also expanded the forecast extent of
patchy fog tonight, but still confined it largely to high
valleys of the northern mountains and some of the other valleys
over north-central WV down the I-79 corridor almost to
Charleston. However, much of the area is likely to see some
light synoptic S-SW'ly breezes that help preclude fog formation.
As of 1141 AM Saturday...
A dome of high pressure will remain situated over the
southeastern U.S. this weekend, leading to continued heat and
humidity. It is important to stay hydrated and take breaks in
the shade or air conditioning if spending extended time
outdoors. Be aware of the signs of heat-related illnesses, such
as dizziness, confusion, weakness, and nausea. More information
on heat safety is available at weather.gov/safety/heat.
While isolated showers and storms are possible today, the best
chance for more scattered to widespread activity will likely be
concentrated north of our coverage area, with mid-level
shortwaves tracking around the edge of the high-pressure system.
The Storm Prediction Center (SPC) has placed northern West
Virginia and southeast Ohio under a marginal risk for severe
weather today. The primary threat from any storms that develop
will be localized damaging wind gusts, given the weak to
marginal shear in the atmosphere.
The chance for showers and storms is expected to increase on
Sunday as the upper-level high shifts slightly west, allowing
weak disturbances to approach the central Appalachians. This
will likely result in more widespread thunderstorm coverage.
With high atmospheric moisture, indicated by PWATs potentially
exceeding 2.00 inches, localized flooding will be a concern.
Both the SPC and the Weather Prediction Center (WPC) have placed
portions of the area under a marginal risk of excessive
rainfall and severe storms for Sunday.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 1142 AM Saturday...
The heat wave is forecast to persist into the new work week as
the center of the upper-level high pressure moves and expands
over the Central U.S. There is some disagreement among forecast
models regarding the peak intensity of this high-pressure
system; for example, the ECMWF model suggests it will reach
maximum strength on Tuesday, while other models indicate a peak
on Monday.
Lingering weak energy in the mid-levels of the atmosphere may
allow for isolated showers and thunderstorms on both Monday and
Tuesday. There is a possibility that heat on Tuesday could
approach extreme heat warning criteria, with actual air
temperatures forecast to reach the lower 90s and heat indices
potentially ranging from 100 to 105 degrees.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1142 AM Saturday...
Looking ahead, some forecast models, including recent runs of
the GFS and ECMWF, suggest that the dominant 500-mb high
pressure could break into two separate centers by Wednesday,
with one over the central U.S. and another over the East Coast.
This scenario could potentially make Wednesday the hottest day
of the week, with afternoon temperatures possibly reaching the
mid-90s and heat indices meeting or exceeding extreme heat
warning criteria in the lowlands.
Confidence is growing in a significant pattern change toward
the end of the week. Most deterministic and ensemble models are
projecting a cold front will pass through the region. While
there is some discrepancy among the models regarding the exact
timing of this frontal passage, it is expected to be followed by
another area of high pressure building in over the upper
Midwest and northern Great Lakes. This would usher in a
refreshing northerly breeze for next weekend, significantly
lowering humidity to more comfortable levels in the 50s during
the day.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 750 PM Saturday...
Most shower and thunderstorm activity has dissipated across
the CWA or moved out of the area. We are monitoring some
showers over eastern KY, and others over south-central OH, which
could impact parts of the CWA between now and midnight, but are
not very likely to impact any of our TAF sites. However, did put
in VCSH or VCTS at each site over the first few hours of the TAF
as much of the area remains unstable enough that something could
pop-up on short notice. There could be a few stray showers and
weak storms that linger overnight, but most activity should be
dissipated by midnight.
Seems likely that we will have just enough synoptic S-SW'ly flow
to keep fog at bay for much of the area, but some of north-
central WV and the high valleys of the northern mountains could
still see some fog formation. At this time, only went with
prevailing fog at EKN, and did VCFG at CKB. More isolated to
scattered showers and storms expected again tomorrow afternoon
and evening.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Extent and timing of valley fog tonight may
vary from the forecast. Will need to monitor through the TAF
period for potential AMDs due to isolated thunderstorm activity.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN
UTC 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10
EDT 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H M M
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 00Z MONDAY...
IFR conditions possible in showers and thunderstorms again Sunday
afternoon and evening, which in turn could lead to IFR fog
overnight Sunday night into early Monday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ005>008-
013>015-026.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-075-
083>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...FK/JMC
NEAR TERM...FK/JMC
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...FKIn the hours before
Special weather statement, Jul 26, 3:24 PM EDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Charleston WV
324 PM EDT Sat Jul 26 2025
WVZ016-018-261945-
Calhoun WV-Roane WV-
324 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CALHOUN AND EAST
CENTRAL ROANE COUNTIES THROUGH 345 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Arnoldsburg, or 11 miles southeast of Spencer,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chloe, Orma, and Tariff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3876 8103 3865 8105 3860 8109 3865 8127
3875 8124
TIME...MOT...LOC 1924Z 302DEG 11KT 3869 8120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
04Local storm report, Jul 26, 3:38 PM EDT, 5 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
338 PM EDT Sat Jul 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Tstm Wnd Dmg 2 E Lubeck 39.24N 81.60W
07/26/2025 Wood WV Dept of Highways
State DOH reports a tree down on Larkmead Rd
near Lemon Lane. Time estimated from radar.
&&
FMKSpecial weather statement, Jul 26, 3:44 PM EDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
344 PM EDT Sat Jul 26 2025
WVZ019-020-029-030-262015-
Doddridge WV-Ritchie WV-Lewis WV-Gilmer WV-
344 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RITCHIE...SOUTHERN
DODDRIDGE...NORTH CENTRAL GILMER AND NORTHWESTERN LEWIS COUNTIES
THROUGH 415 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Harrisville, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Union, Auburn, New Milton, Newberne, Smithburg, Blandville,
Berea, Avon, Grove, and Leopold.
This includes Route 50 in West Virginia between mile markers 51 and
56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3904 8091 3912 8100 3932 8076 3908 8053
TIME...MOT...LOC 1943Z 249DEG 15KT 3912 8085
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
04The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:26 PM EDT | Special Weather Statement | RLX | Morgan | 34 min |
| Jul 26, 11:40 PM EDT | Areal Flood Warning | RLX | Perry | 4 hr |
| Jul 27, 2:04 AM EDT | Extreme Heat Warning | RLX | Gallia, Jackson, Lawrence, Meigs, Vinton | 17 hr |
| Jul 27, 1:02 PM EDT | Extreme Heat Warning | RLX | Gallia, Jackson, Lawrence, Meigs, Vinton | 3 days |
| Jul 27, 4:15 PM EDT | Special Weather Statement | RLX | Meigs | 45 min |
| Jul 27, 4:23 PM EDT | Special Weather Statement | RLX | Gallia, Jackson | 37 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.